Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2014, 9:24 PM CDT for Barry County, Stone County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2014, 9:24 PM CDT (02:24 UTC)
- Expired
- Mar 27, 2014, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS53 KSGF 280224
SVRSGF
MOC009-209-280315-
/O.NEW.KSGF.SV.W.0019.140328T0224Z-140328T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT THU MAR 27 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1015 PM CDT
* AT 922 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES
SOUTHWEST OF ROARING RIVER STATE PARK...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRANSON WEST...EAGLE ROCK...GOLDEN...INDIAN POINT...KIMBERLING
CITY...LAMPE...REEDS SPRING...SHELL KNOB AND SILVER DOLLAR CITY.
THIS WARNING ALSO INCLUDES ROARING RIVER STATE PARK AND TABLE ROCK
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3651 9391 3656 9391 3659 9389 3665 9375
3679 9332 3679 9331 3650 9332 3649 9384
3649 9389
TIME...MOT...LOC 0223Z 250DEG 51KT 3656 9380
HAIL...1.00IN
WIND...60MPH
$$
CRAMER1 follow-up statement
374
WWUS53 KSGF 280237
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT THU MAR 27 2014
MOC009-209-280247-
/O.CAN.KSGF.SV.W.0019.000000T0000Z-140328T0315Z/
BARRY MO-STONE MO-
937 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STONE AND
SOUTHEASTERN BARRY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3651 9391 3656 9391 3659 9389 3665 9375
3679 9332 3679 9331 3650 9332 3649 9384
3649 9389
TIME...MOT...LOC 0237Z 250DEG 51KT 3662 9357
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:41 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 27, 6:41 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 PM CDT Thu Mar 27 2014 .UPDATE... Issued at 640 PM CDT THU MAR 27 2014 Cold front has taken over the dryline over western areas and will continue to accelerate southeastward this evening. Another mid level enhancement on the water vapor suggest that an up tick in convection will be possible over the far southwestern portions of Missouri over the next couple of hours. MUCAPE is around 1000 J/KG southwest of Springfield and shear is still very impressive. The overall thinking is that storms will line up along the cold front and advance southeastward this evening. Strong winds and nearly severe hail will be the main threat later this evening. Storms should clear through the area by midnight tonight. && .SHORT TERM...(This Evening through Friday) Issued at 230 PM CDT THU MAR 27 2014 The cold front will push eastward across the Ozarks this evening as a vigorous shortwave trough tracks northeast across the Midwest. Expect thunderstorms to evolve into linear segments along the front but cannot rule out discrete supercells along and just ahead of the line through early evening. The potential for severe storms will persist through much of the evening but the risk will gradually diminish after sunset. Damaging wind gusts will remain the primary hazard risk given the strong environmental winds just off of the surface while large will also be possible. The limited risk for a tornado will diminish with sunset. The front will push to our south overnight but stall as another shortwave trough approaches Friday. This will bring showers northward back into southern Missouri by Friday afternoon. This activity will be most numerous near the Arkansas border where a few rumbles of thunder cannot be ruled out. Otherwise a mostly cloudy sky and cooler temperatures can be expected Friday. .LONG TERM...(Friday Night through Thursday) Issued at 230 PM CDT THU MAR 27 2014 A quasi-zonal pattern will set up this weekend into next week across the CONUS. This will bring shortwaves and accompanying fronts eastward across the region every couple of days while maintaining seasonably mild temperatures. A return southerly flow by Sunday will send temperatures well into the 60s to near 70 degrees. The warming temperatures and increasing southerly Sunday will result in elevated fire weather conditions. The next front will arrive Monday and may be accompanied by scattered showers. A better chance of convection will develop during mid week as the next shortwave arrives and taps into a better moisture supply. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 640 PM CDT THU MAR 27 2014 Very active weather expected over the next 3 to 6 hours as thunderstorms move through the region ahead of an advancing cold front. Activity is in developing stages near the SGF aerodrome and well to the west of BBG. Expect a period of MVFR, and possibly IFR, with any thunderstorms, as well as gusty winds. The cold front will pass through JLN within the next hour and this will bring an end to the thunderstorm risk there. Winds ahead of the front will remain gusty this evening, but not nearly as gusty as earlier today. Clearing is expected behind the cold front tonight, however another storm system moving across the southern tier of the U.S. will bring an increase in clouds to the area Friday, with showers possible by late in the afternoon at SGF and especially BBG. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Griffin SHORT TERM...Foster LONG TERM...Foster AVIATION...Gagan
Hazardous weather outlook, Mar 27, 9:08 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 908 PM CDT THU MAR 27 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 908 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A RISK FOR LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS THE MISSOURI OZARKS GENERALLY EAST OF AN ANDERSON TO BOLIVAR TO VIENNA LINE. A LINE OF STRONG TO POSSIBLY SEVERE STORMS COULD PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. THERE IS ONLY A VERY LIMITED RISK FOR AN ISOLATED TORNADO. THE STORMS ARE EXPECTED TO EXIT THE REGION TO THE EAST BY 1 AM. OCCASIONAL WIND GUSTS OF 30 MPH WILL BE POSSIBLE THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS MAY DEVELOP ACROSS SOUTH CENTRAL MISSOURI FRIDAY AFTERNOON AND EVENING. LOCALIZED ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP SATURDAY WITH A MORE WIDESPREAD ELEVATED FIRE WEATHER RISK ON SUNDAY. ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN LOCALIZED AREAS OF THE MISSOURI OZARKS EAST OF AN ANDERSON TO VIENNA LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Local storm report, Mar 27, 7:37 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL BARNETT 38.38N 92.67W
03/27/2014 M1.50 INCH MORGAN MO PUBLIC
PICTURE VIA SOCIAL MEDIA
&&
GAGANLocal storm report, Mar 27, 7:51 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL FLEMINGTON 37.80N 93.50W
03/27/2014 M1.00 INCH POLK MO CO-OP OBSERVER
&&
GAGANLocal storm report, Mar 27, 7:55 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 4 E FLEMINGTON 37.80N 93.43W
03/27/2014 M1.00 INCH POLK MO CO-OP OBSERVER
&&
GAGANLocal storm report, Mar 27, 8:23 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 3 SW STOTTS CITY 37.07N 93.99W
03/27/2014 M0.88 INCH LAWRENCE MO AMATEUR RADIO
DIME TO NICKEL SIZED HAIL REPORTED
&&
GAGANLocal storm report, Mar 27, 8:31 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 5 WNW ELDON 38.38N 92.67W
03/27/2014 MORGAN MO TRAINED SPOTTER
SMALL TREES AND FENCING BLOWN DOWN NEAR THE INTERSECTION
OF HIGHWAYS 52 AND AA.
&&
GAGANLocal storm report, Mar 27, 8:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 6 N LEBANON 37.77N 92.66W
03/27/2014 E0.75 INCH LACLEDE MO PUBLIC
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:32 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dallas, Hickory, Polk | 43 min |
| Mar 27, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 44 min |
| Mar 27, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski | 45 min |
| Mar 27, 8:42 PM CDT | Tornado Warning | SGF | Laclede, Pulaski | 33 min |
| Mar 27, 8:59 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence, Stone | 46 min |
| Mar 27, 11:14 PM CDT | Special Weather Statement | SGF | Shannon | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.